Alert archive / North Carolina / Wind Advisories in 2009
Wind Advisory 3, NWS Raleigh, NC
NWS Raleigh, NC issued this wind advisory at Apr 3, 2009, 4:10 AM EDT for 31 counties in North Carolina. It took effect at Apr 3, 2009, 9:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2009, 4:10 AM EDT (08:10 UTC)
- In effect from
- Apr 3, 2009, 9:00 AM EDT
- Expired
- Apr 3, 2009, 7:58 PM EDT
- In force
- 11 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KRAH 030810 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 410 AM EDT FRI APR 3 2009 ...WINDY CONDITIONS EXPECTED TODAY... .A STRONG COLD FRONT WILL CROSS THE REGION THIS MORNING. STRONG GUSTY WINDS WILL ACCOMPANY THE FRONT AND CONTINUE THROUGHOUT THE AFTERNOON. NCZ007>011-021>028-038>043-073>078-083>086-088-089-032000- /O.NEW.KRAH.WI.Y.0003.090403T1300Z-090404T0100Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 410 AM EDT FRI APR 3 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EDT THIS EVENING. SOUTHWESTERLY WINDS WILL INCREASE TO 20 TO 25 MPH THIS MORNING... WITH GUSTS AS HIGH AS 35 TO 40 MPH POSSIBLE AS A STRONG COLD FRONT CROSS CENTRAL NORTH CAROLINA. WINDS WILL REMAIN STRONG THIS AFTERNOON BEHIND THE FRONT AS WINDS BECOME WESTERLY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION... A FEW DOWNED TREES WILL BE POSSIBLE TODAY DO TO THE SATURATED SOILS FROM RECENT RAINFALL. $$ BSD/WSS
3 follow-up statements
000 WWUS72 KRAH 031431 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1031 AM EDT FRI APR 3 2009 ...WINDY CONDITIONS EXPECTED TODAY... .A STRONG COLD FRONT WILL CROSS THE REGION THIS MORNING. STRONG GUSTY WINDS WILL ACCOMPANY THE FRONT AND CONTINUE THROUGHOUT THE AFTERNOON. NCZ007>011-021>028-038>043-073>078-083>086-088-089-032230- /O.CON.KRAH.WI.Y.0003.000000T0000Z-090404T0100Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1031 AM EDT FRI APR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. SUSTAINED WEST SOUTHWESTERLY WINDS WILL INCREASE TO BETWEEN 20 AND 25 MPH... WITH FREQUENT GUSTS BETWEEN 30 AND 40 MPH ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON. THE WIND WILL GRADUALLY SUBSIDE BY MID EVENING... BUT OCCASIONAL GUSTS TO NEAR 25 MPH WILL REMAIN POSSIBLE THROUGH MIDNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION... A FEW DOWNED TREES WILL BE POSSIBLE DO TO THE SATURATED SOILS FROM RECENT RAINFALL... WHICH MAY CAUSE SOME POWER OUTAGES TODAY. $$ MWS
000 WWUS72 KRAH 031913 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 313 PM EDT FRI APR 3 2009 ...WINDY CONDITIONS EXPECTED TO CONTINUE INTO THIS EVENING... .BEHIND A STRONG COLD FRONT...GUSTY WINDS WILL CONTINUE INTO THE EVENING. NCZ007>011-021>028-038>043-073>078-083>086-088-089-040100- /O.CON.KRAH.WI.Y.0003.000000T0000Z-090404T0100Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 313 PM EDT FRI APR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... OCCASIONAL WESTERLY WIND GUSTS AROUND 35 MPH WILL CONTINUE FOR THE REST OF THE AFTERNOON...DIMINISHING QUICKLY DURING THE EVENING WITH THE APPROACH AND PASSAGE OF SUNSET. THERE COULD BE A FEW GUSTS AS HIGH AS 40 MPH. DUE TO WET SOILS FROM RECENT RAINFALL... THERE REMAINS THE POTENTIAL FOR A FEW DOWNED TREES. THOSE IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION UNTIL THE WINDS SUBSIDE. BE SURE TO STAY AWAY FROM ANY DOWNED POWER LINE. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION. $$ DJF
000 WWUS72 KRAH 032358 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 758 PM EDT FRI APR 3 2009 ...WIND ADVISORY CANCELED... .WINDS CONTINUE TO DIMINISH AND THE WIND ADVISORY HAS BEEN CANCELED. NCZ007>011-021>028-038>043-073>078-083>086-088-089-040100- /O.CAN.KRAH.WI.Y.0003.000000T0000Z-090404T0100Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 758 PM EDT FRI APR 3 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE WIND ADVISORY. THE WINDS HAVE DIMINISHED TO WELL BELOW THE WIND ADVISORY THRESHOLD THIS EVENING. THE WINDS ARE NOT EXPECTED TO REACH ADVISORY CRITERIA FOR THE REMAINDER OF THE NIGHT. INSTEAD... BREEZY WEST WINDS AT 10 TO 20 MPH WITH GUSTS TO 25 OR 30 MPH WILL BE COMMON THROUGH 1000 PM. THESE WINDS WILL TAIL OFF TO AROUND 10 MPH BETWEEN 1200 AM AND 300 AM. $$ BADGETT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Apr 3, 3:25 AM EDT, 45 minutes earlier.
Area forecast discussion, Apr 3, 3:25 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 325 AM EDT FRI APR 3 2009 .SYNOPSIS... A COLD FRONT WILL CROSS CENTRAL NORTH CAROLINA THIS MORNING. STRONG AND GUSTY WESTERLY WINDS ARE EXPECTED BEHIND THE FRONT LATE THIS MORNING THROUGH THIS AFTERNOON. HIGH PRESSURE WILL BUILD INTO AND SETTLE OVER THE AREA SATURDAY INTO SUNDAY. && .NEAR TERM /THROUGH TODAY/... AS OF 245 AM FRIDAY... CHALLENGING FORECAST TODAY WITH TWO CONCERNS: SEVERE WEATHER THREAT NOW THROUGH 13Z...MAINLY OVER THE FAR S-SE...AND HOW STRONG WINDS WILL BE LATE THIS MORNING THROUGH EARLY EVENING. DRIER AIR ADVECTING INTO REGION ALOFT AT THIS TIME WHILE VERY STRONG VORT MAX CROSSING SE TN LIFTING NE. NEAR TERM MODEL PROGGS SUGGEST THAT VORT MAX WEAKENS AS IT LIFTS NE INTO WV BY 12-15Z WITH SHEAR AXIS CROSSING CENTRAL NC 12-15Z. THIS FEATURE HELPING TO INCREASE LOW LEVEL SLY FLOW WITH LOW LEVEL JET OF 50KTS LIFTING ACROSS THE EASTERN SANDHILLS AND SOUTHERN COASTAL PLAIN BETWEEN 10-14Z. 0-1KM SHEAR QUITE HIGH (250-500 M2/S2). WHILE KINEMATICS SUPPORTIVE OF SEVERE STORMS...LOW LEVEL INSTABILITY QUESTIONABLE. MUCAPE PROGGED TO REACH 200-300 J/KG ALONG OUR SE-EASTERN FRINGE BETWEEN 12-15Z. WILL NEED TO MONITOR CELLS DUE TO VERY STRONG SHEAR BUT LACK OF INSTABILITY MAY DECREASE POTENTIAL FOR ROTATING UPDRAFTS. MAIN WEATHER CONCERN WILL BE DAMAGING STRAIGHT LINE WINDS. THIS WILL BE DIFFICULT TO ASSESS IN FAST LOW LEVEL FLOW. LATER THIS MORNING...INCREASING INSOLATION WILL AID TO MIX STRONGER WINDS BETWEEN 3000-6000FT TO THE SURFACE. THIS WILL RESULT IN WIND GUSTS APPROACHING 35-40KTS. DUE TO SATURATED TOP SOIL FROM RECENT RAIN...WILL RECEIVE A FEW REPORTS OF DOWNED TREES OR POWER LINES (SIMILAR TO LAST SUNDAY). WHILE A BORDERLINE EVENT...WILL ISSUE A WIND ADVISORY FOR ALL OF CENTRAL NC FROM 9 AM-9 PM. MAX TEMPS TODAY REMAIN MILD (AROUND 70 NW TO UPPER 70S COASTAL PLAIN) && .SHORT TERM /TONIGHT THROUGH MONDAY/... AS OF 315 AM FRIDAY... TONIGHT AND SATURDAY...STRONG SURFACE LOW WILL LIFT NE ACROSS THE EASTERN LAKES TONIGHT. STILL EXPECT DECENT WINDS THIS EVENING WITH GUSTS GRADUALLY SUBSIDING AFTER 03Z. MIXING OVERNIGHT WILL PREVENT AIRMASS FROM REALIZING FULL COOLING POTENTIAL. WILL LEAN TOWARD WARMER MOS NUMBERS FOR MIN TEMPS (MID 40S NW TO NEAR 50 SE). WITH HIGH PRESSURE MOVING INTO REGION(AND ASSOCIATED SUBSIDENCE) EXPECT PLENTY OF SUN ON SATURDAY. WHILE TEMPS WILL BE A FEW DEGREES COOLER COMPARED TO TODAY. AFTERNOON TEMPS STILL MILD FOR EARLY APRIL. WINDS WILL INITIALLY START OUT ON THE BREEZY SIDE BUT SHOULD SUBSIDE BY MID AFTERNOON AS AREA BECOMES UNDER THE INFLUENCE OF THE SURFACE RIDGE.M -WSS SURFACE AND MID/UPPER LEVEL RIDGE AXIS WILL BE OVERHEAD FOR SATURDAY NIGHT/SUNDAY MORNING PERIOD. THIS WILL LEAD TO GOOD RADIATIONAL COOLING CONDITIONS...AS SKIES WILL BE CLEAR AND WINDS CALM. LOWS SUNDAY MORNING ARE EXPECT TO RANGE FROM THE LOWER 40S ACROSS THE NORTH TO UPPER 40S ACROSS THE SOUTH. THE SURFACE AND MID/UPPER LEVEL RIDGE AXIS SHIFT OFFSHORE ON SUNDAY AS A CLOSED MID/UPPER LOW TRACK ACROSS THE CENTRAL PLAINS INTO THE MIDWEST. THIS WILL LEAD TO AN INCREASE IN MOISTURE ACROSS THE AREA...MOSTLY IN THE FORM OF MID TO HIGH LEVEL CLOUDINESS. HOWEVER... LOW LEVEL THICKNESS VALUES WILL CLIMB INTO THE 1370 AND PERHAPS THE 1380 AND SOUTHERLY RETURN FLOW STRENGTHS DURING THE DAY ALLOWING FOR WARMER AIR TO FILTER INTO THE REGION. THIS WILL TO ANOTHER PLEASANT DAY ACROSS THE AREA... WITH TEMPERATURES CLIMBING INTO THE MID TO UPPER 70S ACROSS THE CWA. ON SUNDAY NIGHT THE CLOSED UPPER LEVEL LOW IS PROGGED TO TRACK INTO THE OHIO VALLEY/SOUTHERN GREAT LAKES REGION... PROPELLING A SURFACE COLD FRONT ACROSS THE MID ATLANTIC AND SOUTHEASTERN STATES MONDAY MORNING. MODELS ARE FAIRLY CONSISTENT WITH BRINGING THE FRONT THROUGH THE AREA AT AROUND 12Z MONDAY. HOWEVER... APPEAR WE WILL ONLY HAVE A BRIEF WINDOW OF GOOD MOISTURE TRANSPORT OFF THE GULF. MODEL CONTINUE TO INDICATE LOW LEVEL INSTABILITY REMAINING IN THE SOUTHERN AND EASTERN PORTIONS OF THE AREA... SIMILAR TO PREVIOUS FORECAST. FOR NOW WILL CONTINUE WITH CHANCE POPS AS THE EC AND NAM ARE A BIT DRIER THAN THE GFS. WITH REGARD TO LOW TEMPS FOR MONDAY MORNING... PLAN ON GOING ABOVE MOS GUIDANCE... AS A STRONG MOIST SOUTHERLY FLOW SHOULD HOLD TEMPS IN THE MID 50S ACROSS THE NW TO LOWER 60S ACROSS THE EAST...AND THIS MAY NOT BE WARM ENOUGH ACROSS THE EAST. HOWEVER... WITH THE SYSTEM STILL SEVERAL DAYS OUT... WILL HOLD OFF ON GOING ANY WARMER. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO EXIT THE REGION ON MONDAY... BY EARLY AFTERNOON... AS WITH STRONG WESTERLY FLOW BEHIND THE FRONT. THIS STRONG DOWNSLOPE FLOW WILL LIKELY OFFSET THE STRONG CAA. HOWEVER... THIS WILL BE QUITE TRICKY. FOR NOW WILL GO WITH HIGHS IN THE LOWER 60S ACROSS THE NORTHWEST TO NEAR 70 IN THE EAST. HOWEVER... HIGHS MONDAY WILL DEPEND ON THE TIMING OF THE FRONT. -BSD && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... AS OF 320 AM FRIDAY... WITH LOW LEVEL THICKNESS VALUES FALLING INTO THE 1290 METER RANGE BY 12Z TUESDAY... WE WILL LIKELY BE QUITE COLD. HOWEVER... GIVEN THE EXPECT CLOUD COVER OVER THE REGION WITH REMAINING MOISTURE ASSOCIATED WITH THE DEEP UPPER LEVEL LOW CENTERED OVER THE GREAT LAKE REGION AND BL LAYER REMAINING MIXED...DO NOT EXPECT TEMPS TO DROP AS LOW STATISTICAL GUIDANCE IS INDICATING. EXPECT LOW TO RANGE FROM THE MID 30S IN THE NORTHWEST TO THE LOWER 40S IN THE EAST. THE DEEP UPPER LEVEL LOW WILL CONTINUE TO PLAGUE THE REGION THROUGH AT LEAST THROUGH WEDNESDAY MORNING WITH CLOUD COVER AND POSSIBLE INSTABILITY SHOWERS AND OR SPRINKLES (MAINLY TUESDAY AFTERNOON) AS THE EASTERN CONUS WILL BE UNDER THE INFLUENCE OF A DEEP MID/UPPER LEVEL LOW. WITH LOW LEVEL THICKNESS VALUES REMAINING IN THE UPPER 1200S TO LOWER 1300S RANGE... EXPECT TEMPS WILL REMAIN WELL BELOW NORMAL FOR THIS TIME OF YEAR. EXPECT HIGH TEMPS ON TUESDAY TO TOP OUT IN THE LOWER TO MID 50S AND THIS MAY EVEN BE TO WARM STILL... AS THICKNESS VALUES WOULD SUPPORT HIGH A BIT COOLER. LOWS FOR WEDNESDAY MORNING TUMBLE INTO THE LOWER TO MID 30S. THUS... A FROST OR A FREEZE APPEARS POSSIBLE FOR WEDNESDAY MORNING. FOR WEDNESDAY AND WEDNESDAY NIGHT.. THE MID/UPPER LEVEL TROUGH AXIS FINALLY MOVES EAST OF THE AREA... ALLOWING HEIGHTS TO BUILD. THIS WILL ALLOW SKIES TO BEGIN TO CLEAR DUE TO SUBSIDENCE AND HIGH TEMPERATURES TO RECOVER A BIT. HIGHS WEDNESDAY ARE EXPECTED TO RANGE FROM THE MID 50S ACROSS THE NORTH TO NEAR 60 ACROSS THE SOUTH. ANOTHER COOL TO COLD NIGHT WILL BE ON TAP FOR THE AREA ON WEDNESDAY NIGHT/THURSDAY MORNING... AS SURFACE HIGH PRESSURE SETTLES OVER THE SOUTHEASTERN U.S... PROVIDING THE AREA WITH CLEAR SKIES AND LIGHT WINDS. THUS... THINK OVERNIGHT LOWS MAY BE A BIT COOLER THAN INDICATED BY STATISTICAL GUIDANCE. EXPECT LOWS TO BOTTOM OUT IN THE MID TO UPPER 30S. WEAK MID LEVEL RIDGE AXIS BEGINS TO SHIFT EAST OF THE AREA ON THURSDAY AND SURFACE HIGH PRESSURE MOVES OFFSHORE ALLOWING A SOUTHERLY RETURN FLOW TO SET UP... AS ANOTHER STORM SYSTEM MOVES INTO THE MIDDLE PORTIONS OF THE COUNTRY. THIS WILL ALLOW TEMPERATURES TO MODERATE FURTHER... AND MOISTURE TO BEGIN INCREASING ACROSS THE AREA. HIGH TEMPS ARE EXPECT TO RETURN TO NEAR NORMAL VALUES. HIGH ARE GENERALLY EXPECTED TO BE IN THE MID TO UPPER 60S. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... AS OF 155 AM FRIDAY... DRIER AIR ALOFT HAS OVERSPREAD THE REGION SINCE 02Z FRIDAY...DIMINISHING SHOWER COVERAGE. LOW LEVELS REMAIN QUITE MOIST WITH CEILINGS BETWEEN 500-1500 FT ACROSS THE REGION. EXPECT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO MOVE NE ACROSS THE REGION DURING THE NEXT FEW HOURS OUT AHEAD OF THE SURFACE COLD FRONT. THE APPROACH OF THE FRONT WILL CAUSE SURFACE WINDS TO INCREASE TO BETWEEN 12-20 MPH BETWEEN 08-12Z. THE COLD FRONT WILL CROSS CENTRAL NC THIS MORNING. SW WINDS IN ITS WAKE WILL BE QUITE STRING WITH SUSTAINED WINDS AROUND 20 MPH WITH GUSTS 35-40 MPH PROBABLE. SKIES WILL DECREASE FROM THE SW BETWEEN 12-16Z WITH MOST TAF SITES CLEAR BY 20Z. WINDS WILL GRADUALLY VEER TO A WEST DIRECTION BY ATE AFTERNOON AND CONTINUE THROUGH THE EVENING. WIND SPEEDS BETWEEN 10-15 MPH EXPECTED OVERNIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA ON SATURDAY RESULTING IN CLEAR SKIES. WEST-NORTHWEST WINDS 10-20 MPG PROBABLE WITH THE STRONGEST WINDS EXPECTED AT RDU...RWI AND RZZ. VFR CONDITIONS EXPECTED SATURDAY NIGHT THROUGH SUNDAY. NEXT FRONTAL SYSTEM WILL AFFECT THE REGION LATE SUNDAY NIGHT INTO MONDAY. THIS MAY LEAD TO A PERIOD OF MVFR CEILINGS. POTENTIAL FOR MVFR CEILINGS TUESDAY A A COLD TROUGH ALOFT WILL BE POSITIONED OVERHEAD. && .RAH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM EDT THIS EVENING FOR NCZ>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS/BSD LONG TERM...BSD AVIATION...WSS
Hazardous weather outlook, Apr 2, 10:00 PM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1000 PM EDT THU APR 2 2009 NCZ007>011-021>027-038>041-073>076-083-084-031400- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY- MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 1000 PM EDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SEVERAL BANDS OF HEAVY SHOWERS WITH ISOLATED ELEVATED THUNDERSTORMS CAN BE EXPECTED OVERNIGHT THROUGH AROUND SUNRISE FRIDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME... AS THE RELATIVELY COOL AND STABLE AIR MASS ALONG AND EAST OF THE BLUE RIDGE SHOULD GREATLY WEAKEN ANY STORMS THAT APPROACH FROM THE WEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WINDY CONDITIONS ARE EXPECTED DURING THE DAY FRIDAY...PARTICULARLY DURING THE AFTERNOON HOURS. SOUTHWEST WINDS WILL BECOME SUSTAINED AT 15 TO 25 MPH... WITH GUSTS UP TO 35 MPH BY LATE MORNING... BECOMING WESTERLY AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH DURING THE AFTERNOON. WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. WITH A PREDOMINATELY WESTERLY WIND DIRECTION... ROADS THAT RUN FROM NORTH TO SOUTH...SUCH AS INTERSTATE 77... AND PORTIONS OF INTERSTATE 85 WILL EXPERIENCE THE STRONGEST CROSS WINDS. ADDITIONALLY...WITH THE GROUND SATURATED FROM RECENT RAINFALL... GUSTY WINDS DURING THE AFTERNOON MAY BE STRONG ENOUGH TO KNOCK DOWN A FEW TREES...AND CAUSE ISOLATED POWER OUTAGES. A WIND ADVISORY MAY BE NEEDED IN LATER FORECASTS FOR FRIDAY. NCZ028-042-043-077-078-085-086-088-089-031400- EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 1000 PM EDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER THE SOUTHEASTERN NORTH CAROLINA OVERNIGHT THROUGH AROUND MID MORNING FRIDAY. THIS INCLUDES AREAS ALONG AND EAST OF A LINE EXTENDING FROM LAURINBURG TO SMITHFIELD TO TARBORO. THIS INCLUDES FAYETTEVILLE... FORT BRAGG... GOLDSBORO... AND WILSON. A STRONG STORM SYSTEM IS EXPECTED TO MOVE NORTHEAST THROUGH THE OHIO VALLEY INTO THE GREAT LAKES EARLY FRIDAY. A WARM FRONT IS EXPECTED TO LIFT NORTH INTO THE COASTAL AREA... AND POSSIBLY INTO THE SANDHILLS AND COASTAL PLAIN BEFORE DAYBREAK. A STRONG COLD FRONT WILL THEN TRACK EAST ACROSS THE AREA BY MID MORNING. THE THREAT OF STRONG TO SEVERE THUNDERSTORMS SHOULD BE CONFINED TO AREAS ALONG THE NORTHWARD MOVING WARM FRONT... AND AHEAD OF THE COLD FRONT BETWEEN 400 AM AND 900 AM FRIDAY. IF THUNDERSTORMS DEVELOP... THEY WILL HAVE THE POTENTIAL TO BECOME ROTATING STORMS. THEREFORE... THERE WOULD BE A THREAT OF DAMAGING WINDS ALONG WITH ISOLATED TORNADOES. DUE TO THE POTENTIAL THREAT OF SEVERE WEATHER LATE AT NIGHT... RESIDENTS IN THE AREA SHOULD STAY ABREAST OF THE THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE OR OTHER MEDIA OUTLETS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WINDY CONDITIONS ARE EXPECTED DURING THE DAY FRIDAY...PARTICULARLY DURING THE AFTERNOON HOURS. SOUTHWEST WINDS WILL BECOME SUSTAINED AT 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH BY LATE MORNING...BECOMING WESTERLY AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH DURING THE AFTERNOON. ISOLATED WIND GUSTS AS HIGH AS 45 MPH WILL BE POSSIBLE. WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WITH A PREDOMINATELY WESTERLY WIND DIRECTION...ROADS THAT RUN FROM NORTH TO SOUTH...SUCH AS INTERSTATE 95...WILL EXPERIENCE THE STRONGEST CROSS WINDS. ADDITIONALLY...WITH THE GROUND SATURATED FROM RECENT RAINFALL... GUSTY WINDS DURING THE AFTERNOON MAY BE STRONG ENOUGH TO KNOCK DOWN A FEW TREES...AND CAUSE ISOLATED POWER OUTAGES. A WIND ADVISORY MAY BE NEEDED. BLAES/VINCENT/BADGETT
Nearby
Wind Advisories in North Carolina, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.